MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE
Model Number KD-611L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 08/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled "efficacy of a novel traction method: outside-lesion clip-thread method for gastric endoscopic submucosal dissection of lesions of the greater curvature of the upper/middle stomach (with video)." abstract: background - gastric endoscopic submucosal dissection (esd) for lesions located on the greater curvature of the upper and middle (u/m) third of the stomach remains challenging, even for experienced endoscopists.Accordingly, we have developed a novel traction technique, termed the outside-lesion clip-thread method (o-ctm).In this method, a clip thread is attached to the healthy mucosa outside the circumferential incision line, and traction is applied to bring the scope and lesion into proximity for esd.Here, we assessed the efficacy of esd using the o-ctm compared to esd without the o-ctm.Methods: we retrospectively reviewed data from (b)(4) consecutive patients who underwent gastric esd for (b)(4) lesions located on the greater curvature of the u/m third of the stomach between (b)(6) 2015 and (b)(6) 2024.The primary outcome was the operation time, and secondary outcomes were resection speed, en bloc resection, r0 resection and complications in the o-ctm and without o-ctm esd groups.Results: of the (b)(4) included lesions, (b)(4) were resected without the o-ctm between (b)(6) 2015 and (b)(6) 2022 (without o-ctm group), and 26 lesions were resected using the o-ctm between (b)(6)2022 and (b)(6) 2024 (o-ctm group).The o-ctm group had significantly shorter operation times (40 min vs.77 min, p = 0.01) than the without o-ctm group.The resection speed was also significantly faster (20.1 mm2/ min vs.11.3 mm2/ min, p = 0.02).No significant differences in en bloc resection rate, r0 resection rate, and complications were observed.Conclusions: gastric esd using o-ctm is beneficial when compared with the esd without o-ctm in reducing operation time and improving resection speeds for treating lesions located on the greater curvature of the u/m region.Outcomes and definitions: post-esd bleeding was defined as obvious bleeding requiring endoscopic hemostasis or a decrease in the hemoglobin level of = 2 g/dl after esd.Perforation was defined as the presence of extraserosal tissue endoscopically visualized during the procedure.Type of adverse events/number of patients [o-ctm] post esd bleeding - (b)(4) patient.Perforation - (b)(4) patient.[without o-ctm] post esd bleeding - (b)(4) patient.Perforation - (b)(4) patients.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.This report is related to the following linked patient identifiers: (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely that the reported event is an accident, or a complication associated with a procedure using the subject device.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20495806
Report Number9614641-2024-02008
Device Sequence Number3519908
Product Code KNS
UDI-Device Identifier04953170225963
UDI-Public04953170225963
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-611L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer12/03/2024
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
D-201-11804.; GIF-Q260J OR GIF-H290T.; HX-610-090.; KD-441Q.; ORISE PROKNIFE BY BOSTON SCIENTIFIC.; VIO300D BY ERBE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown